I suffer from KD I have severe right and left flank pains. They have prescribed dilaudid to help with the pain. But I notice that when I dont want to take it I begin to have running nose and the sweats. Is there something else that I can consider to transition off of the dilaudid if possible without all the sweating and running of my nose. The doctors say that I need to take it or the pain will get to the point that I have to go to the hospital. But I feel like this is dependence I have never had a reaction to any other pain medicine like I have with this. I have a nephrostomy in the right which will be for the rest of my life. The left kidney is showing signs of Hydronephrosis and they have gone in to relieve the fluid. But the pain that I experience is still quite a bit. But I feel the dilaudid makes me also feel tired and sluggish. The PM has prescribed gabapentin which is suppose to make the dilaudid last longer. I take dilaudid 3 times a day which is less then what it is prescribed for but it still is a concern for me long term!
Yes those symptoms you discribed are withdrawal symptoms. It doesn't sound like you are a drug abuser and may need strong pain meds like dilaudid. Taking dilaudi 3 times a day might not be enough to stay pain free or withdrawel free. Maybe they should give you a longer acting narcotic like MS contin. all the best
I am so sorry to hear about your KD and all the issues you are experiencing because of it. I had a nephrostomy for four months and that alone was very uncomfortable and painful. (Severed right ureter) I have empathy for you.
As mr Lucky said the symptoms you are having are most likely withdrawal symptoms. None of us CP sufferer's like the fact that we will be dependant on opiates for the rest of our lives. I understand your concern but what are the alternative? In my case (and many others here) if I don't take them I simply could not tolerate the pain. And what kind of life would any of us have writhing in pain, unable to have some semblance of a normal life? I've been there, done that and I felt that life was not worth living.
You may want to ask for a less strong pain medication such as oxycodone to take for break through pain when you feel your pain does not warrant dilaudid. This most likely would also help with the symptoms that you are experiencing.
Mr.Lucky also had a good suggestion with a long acting opiate such as Morphine. Keep in mind that dilaudid is thought to be 5 times stronger than morphine. Either way may be more successful for you than your current regime. Please discuss this with your PMP.
There are other medications and approaches they can offer you. I encourage you to pursue this with your PCP. Please let us know how you are doing. I will look forward to your updates. Best of luck.
I have been in severe pain for several months. Previously I have had 2 cervical disc replaced. My pain dr is great and has done 2 face injections and a nerve block to try and find the source of the pain in my head. My primary doc sent me to a neurologist which I went to yesterday and he said I have ocipital neuralgia. And prescribed Lyrica. I did not fill the precription yet as I already have some for back pain, that I hadn't been taking. My question is do I tell my pain dr. what the neurologists diagnosis was? I am not a drug seeker, just want to feel better and want to make sure that the dr.s are all on the same page without dammaging someones ego
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.